Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 169, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 23, 2012, 6:43 PM CDT for Breckinridge County, Hardin County, Meade County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2012, 6:43 PM CDT (23:43 UTC)
- Expired
- Mar 23, 2012, 7:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breckinridge County, KY, Hardin County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 26 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:25 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
337 WUUS53 KLMK 232343 SVRLMK KYC027-093-163-240015- /O.NEW.KLMK.SV.W.0169.120323T2343Z-120324T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 743 PM EDT FRI MAR 23 2012 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY... WESTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY... SOUTHEASTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY... * UNTIL 815 PM EDT/715 PM CDT/ * AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DYER...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... HIGH PLAINS CORNER AND HIGH PLAINS... BIG SPRING AND FOUR CORNERS... MAPLES CORNER... FLAHERTY AND HILLGROVE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && LAT...LON 3793 8619 3786 8596 3765 8617 3772 8631 TIME...MOT...LOC 2343Z 208DEG 21KT 3772 8617 WIND...HAIL 60MPH 1.00IN $$ EER
2 follow-up statements
745 WWUS53 KLMK 232358 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 758 PM EDT FRI MAR 23 2012 KYC027-240008- /O.CAN.KLMK.SV.W.0169.000000T0000Z-120324T0015Z/ BRECKINRIDGE KY- 658 PM CDT FRI MAR 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRECKINRIDGE COUNTY IS CANCELLED... TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3777 8606 3782 8618 3793 8619 3786 8596 TIME...MOT...LOC 2358Z 208DEG 21KT 3781 8610 $$ KYC093-163-240015- /O.CON.KLMK.SV.W.0169.000000T0000Z-120324T0015Z/ MEADE KY-HARDIN KY- 758 PM EDT FRI MAR 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CENTRAL HARDIN AND SOUTHEASTERN MEADE COUNTIES... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAPLES CORNER...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... FLAHERTY AND HILLGROVE... GARRETT... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW! TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && LAT...LON 3777 8606 3782 8618 3793 8619 3786 8596 TIME...MOT...LOC 2358Z 208DEG 21KT 3781 8610 WIND...HAIL 60MPH 1.00IN $$ EER
274 WWUS53 KLMK 240011 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 811 PM EDT FRI MAR 23 2012 KYC093-163-240022- /O.EXP.KLMK.SV.W.0169.000000T0000Z-120324T0015Z/ MEADE KY-HARDIN KY- 811 PM EDT FRI MAR 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARDIN AND SOUTHEASTERN MEADE COUNTIES WILL EXPIRE AT 815 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3777 8606 3782 8618 3793 8619 3786 8596 TIME...MOT...LOC 0012Z 208DEG 21KT 3788 8605 $$ EER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:10 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 23, 2:10 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT FRI MAR 23 2012 .Short Term (Today through Saturday night)... Issued at 310 PM EDT Fri Mar 23 2012 Upper-level low spinning over Missouri will continue to bring chances of showers and storms through the rest of today and tonight, and on into Saturday and Saturday night. Currently, band of showers/storms are pushing north, with a few low-topped cells rotating within the band. Even had a report of one of the storms producing a quick touchdown south of the Gene Snyder in south Jefferson county KY. Other cells moving through Shelby county show rotation as well. This trend may continue for the next hour or so east of I-65. Otherwise, the main show should be the strong to severe storms popping up across southern IL and western KY. Those cells are producing mostly large hail and a few isolated reports of tornadoes. However, the storms are moving more north than east, so it may take a few more hours before the line reaches our CWA border. That is also assuming that the storms continue to develop on the southern edge and move north. Looks like any threat with storms upstream will be west of I-65 between 5-8pm EDT. If the line continues east, the severe threat should diminish as low-level instability weakens after sunset. However, isolated hailers will still be possible across the area overnight. Until sunset though, if those storms reach this far east, there will be a hail, isolated tornado and damaging wind threat. Overnight, the potential line will lose some strength but will continue eastward across the CWA as the upper low approaches. For tomorrow, looks like the southeast portion of the CWA will have the best chance for rain/storms as another band of instability develops downstream of the upper low. Again, hail will be the main threat with any storm with low freezing/wet-bulb heights mainly during the afternoon hours. Activity should again be scattered-numerous, but less threatening than today. Any precipitation should move east out of the CWA tomorrow night. Concerning temps, overnight lows will drop into the low 50s, and tomorrow night. Tomorrow, more clouds will blanket the area, so think temps will suffer more with the upper low overhead. Have highs in the low 60s north to the upper 60s south/southeast. .Long Term (Sunday through Friday)... Updated at 300 PM EDT Mar 23 2012 The closed low will be centered over the Carolinas by Sunday morning. Still appears the bulk of the deep moisture will be east of our forecast area, which will mean an end to precipitation for most locations. There could be a few showers across eastern Kentucky during the afternoon hours, but our area looks to remain dry. With some cloud cover remaining across our eastern CWA, high temperatures in the upper 60s can be expected, while our western CWA should get into the lower 70s. Surface high pressure and ridging aloft remains on track to slide across the forecast area Sunday night through Tuesday. This will keep the area dry, with high temperatures mostly in the upper 60s and low 70s. Overnight lows will generally range from the upper 40s to low 50s. As mentioned in the previous forecast discussion, Monday night will be the coolest night with readings ranging from the low 40s in the northeast to upper 40s in the southwest. Some isolated locations could dip into the upper 30s. By late Tuesday night a cold front will approach the forecast area from the northwest as upper-level ridging and surface high pressure shift east. This front will push southeast across southern Indiana and central Kentucky Wednesday and Wednesday night, providing scattered showers and thunderstorms. By Thursday morning, this boundary should be positioned across the Tennessee Valley or perhaps even further south, which means we will get back into another dry period Thursday through Friday. Temperatures will warm up for most locations Wednesday out ahead of the cold front, with readings in the mid and perhaps upper 70s. Will cool things down a few degrees Thursday and Friday, with readings in the upper 60s and low 70s expected. && .Aviation (18Z TAF Issuance)... Updated at 100 PM EDT Mar 23 2012 Several bands of showers with a threat of embedded thunderstorms will rotate to the north around the east side of a closed low across Missouri. For this evening and overnight, expect mostly cloudy skies with ceilings within the VFR range outside of any showers. Expect several hours of partly cloudy skies at BWG with a band of showers potentially moving across BWG in the 21z to 23z time frame. At SDF scattered thunderstorms will be affecting the TAF site right around the TAF issuance time of 18z. These storms will have exited the SDF airport by 1930z. Scattered showers with some embedded thunder will affect LEX in the 18z to 22z time frame. For the overnight period, scattered showers will continue, although mostly cloudy skies will predominate with ceilings near the VFR/MVFR threshold. South winds around 10 mph will continue through this afternoon. Between 18z and 21z, some wind gusts may exceed 20mph. Winds will diminish to around 5 to 7 mph tonight. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......AL Long Term........MJP Aviation.........JSD
Hazardous weather outlook, Mar 23, 2:55 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 355 PM EDT FRI MAR 23 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-242000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 355 PM EDT FRI MAR 23 2012 /255 PM CDT FRI MAR 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LARGE LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY BY TONIGHT. AHEAD OF IT...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO THREATEN THE ENTIRE REGION. THROUGH THE AFTERNOON AND EVENING HOURS...A FEW THUNDERSTORMS APPROACHING FROM THE WEST COULD BECOME STRONG TO SEVERE WITH LARGE HAIL...ISOLATED DAMAGING WIND GUSTS AND AMPLE CLOUD TO GROUND LIGHTNING BEING THE MAIN THREATS. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE BETWEEN 6 AND 10PM EDT WEST OF I-65. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT...WITH THE THREAT OF SEVERE STORMS WANING AFTER SUNSET. ANY THUNDERSTORM WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AS THE UPPER LOW MOVES ACROSS CENTRAL KENTUCKY. THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND AHEAD OF A FRONTAL BOUNDARY LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF LARGE HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS AFTERNOON THROUGH TONIGHT. AL/MJP
In the hours before
Special weather statement, Mar 23, 2:56 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT FRI MAR 23 2012
KYZ028-029-045-232030-
BULLITT-HARDIN-NELSON-
356 PM EDT FRI MAR 23 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...PENNY SIZE HAIL...
AND 40 MPH WINDS...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELIZABETHTOWN...AND MOVING NORTHEAST AT 35
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...DIME SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
EAST OF ELIZABETHTOWN...
YOUNGER CREEK AND COLESBURG...
LEBANON JUNCTION AND BOOTH...
SCUFFLETOWN AND BELMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3787 8552 3773 8567 3772 8569 3768 8571
3765 8575 3764 8577 3763 8578 3762 8581
3765 8587 3794 8578
TIME...MOT...LOC 1956Z 206DEG 29KT 3771 8578
JSDSpecial weather statement, Mar 23, 5:31 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM EDT FRI MAR 23 2012
KYZ024-232300-
BRECKINRIDGE-
531 PM CDT FRI MAR 23 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
HALF INCH HAIL...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARDINSBURG...AND MOVING NORTHEAST AT 25
MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARDINSBURG...
LODIBURG AND CLIFTON MILLS...
WEBSTER AND UNION STAR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3796 8650 3791 8629 3790 8628 3772 8646
3775 8655
TIME...MOT...LOC 2231Z 203DEG 21KT 3775 8648
AMSSpecial weather statement, Mar 23, 5:49 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM CDT FRI MAR 23 2012
KYZ024-232315-
BRECKINRIDGE-
549 PM CDT FRI MAR 23 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 25 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CAVE SPRING AND CENTERVIEW...
MOOK AND SE REE...
BURAS AND FAIRFIELD...
LOCUST HILL AND HARNED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3779 8640 3775 8618 3760 8627 3758 8631
3759 8635 3756 8635 3757 8637 3756 8637
3758 8639 3757 8640 3758 8642 3758 8646
3759 8646
TIME...MOT...LOC 2249Z 203DEG 21KT 3761 8639
AMSSpecial weather statement, Mar 23, 5:54 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 PM EDT FRI MAR 23 2012
INZ077-091-092-232330-
CLARK-FLOYD-WASHINGTON-
654 PM EDT FRI MAR 23 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF NEW ALBANY...AND MOVING NORTH AT
30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SAINT JOSEPH AND STARLIGHT...
WILSON AND CARWOOD...
MEMPHIS...
BLUE LICK...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3859 8588 3858 8588 3858 8585 3856 8584
3856 8583 3859 8580 3857 8567 3829 8579
3831 8594 3860 8593
TIME...MOT...LOC 2255Z 191DEG 24KT 3838 8585
AMSSpecial weather statement, Mar 23, 6:11 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM EDT FRI MAR 23 2012
INZ084-090-KYZ025-240000-
CRAWFORD-HARRISON-MEADE-
711 PM EDT FRI MAR 23 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF BRANDENBURG...AND MOVING NORTH
AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BEECHLAND AND WOLF CREEK...
CEDAR FLAT AND NEW AMSTERDAM...
CAPE SANDY AND FREDONIA...
BEECHWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3804 8647 3805 8644 3807 8643 3808 8643
3810 8647 3829 8641 3822 8618 3796 8637
3804 8648 3805 8648
TIME...MOT...LOC 2311Z 202DEG 21KT 3802 8640
EERSpecial weather statement, Mar 23, 6:33 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT FRI MAR 23 2012
KYZ024-025-028-240000-
BRECKINRIDGE-HARDIN-MEADE-
733 PM EDT FRI MAR 23 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF LEITCHFIELD...AND MOVING
NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
VERTREES AND HOWE VALLEY...
HIGH PLAINS CORNER AND HIGH PLAINS...
BIG SPRING AND FOUR CORNERS...
MAPLES CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3800 8611 3797 8606 3796 8605 3796 8604
3788 8586 3756 8616 3756 8619 3758 8621
3758 8623 3759 8624 3767 8638
TIME...MOT...LOC 2333Z 214DEG 25KT 3767 8620
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:58 PM CDT | Special Weather Statement | LMK | Spencer | 32 min |
| Mar 23, 1:18 PM CDT | Tornado Warning | LMK | Jefferson | 27 min |
| Mar 23, 1:27 PM CDT | Tornado Warning | LMK | Jefferson, Shelby, Spencer | 33 min |
| Mar 23, 2:00 PM CDT | Special Weather Statement | LMK | Henry | 30 min |
| Mar 23, 2:30 PM CDT | Special Weather Statement | LMK | Trimble | 30 min |
| Mar 23, 2:40 PM CDT | Tornado Warning | LMK | Trimble | 5 min |
| Mar 23, 2:56 PM CDT | Special Weather Statement | LMK | Nelson | 34 min |
| Mar 23, 5:31 PM CDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| Mar 23, 5:49 PM CDT | Special Weather Statement | LMK | Breckinridge | 26 min |
| Mar 23, 5:50 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 25 min |
| Mar 23, 6:23 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 14 min |
| Mar 23, 6:23 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 37 min |
| Mar 23, 6:33 PM CDT | Special Weather Statement | LMK | Hardin | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.